PDA

View Full Version : Side effects - dodgy stomach...



Silicone sister
5th December 2017, 08:00
Hi, apologies in advance for the subject matter...!
My husband was recently diagnosed and has started on Riluzole and lots of supplements & CBD oil.
His bowel movements are now really erratic. He can go ok for a few days but then will suffer really strange diarrhoea where he's only passing mucous and has no warning so will have a few accidents. I've seen Riluzole can cause diarrhoea but this doesn't seem like normal diarrhoea...no smell or colour to it (sorry!) Has anyone had similar? Going on holiday soon so would really like to find out what's causing it so we can perhaps lay off it for a short time.

Streetwise
5th December 2017, 11:07
It's either infection inflammation or irritable bowel syndrome so you got to go to the doctor

Terry
5th December 2017, 12:04
Yes, write more later

Ellie
5th December 2017, 13:02
Hi SS,

No, that is not normal diarrhoea, hubby should see his GP. It could be for a variety of reasons, but needs to be checked out.

Love Ellie.

Terry
5th December 2017, 14:15
Hi Ss;

I have had similar, jell like, clear and odorless. I think it's the bowl lubrication system working over time and sometimes happens to me very occasionally and I think when I have wind trouble.

I don't think it's much to worry about but well worth checking with GP. Mine has happened about five times in five years and normally OK within a day or two.

Certainly diet can have a lot to do with it, coconut oil can effect things if not taken in small doses to start with and gradually built up over a month.

Your body reacts to a sudden change of diet but it normally adapts.

Just wind that can't be released and goes around and around can cause diarrhoea.

Also any constipation meds needs to be at the right level as does hydration.

Let us know what you think.

Love Terry

JAY TEE
5th December 2017, 14:36
SS as for this I am the other way have odd day constipated and was this morning. I have PEG fitted but not using it yet and eat regular food all mashed up with enough sauce make runny. The drugs can be issue the riluzole and for my thick saliva on eye drops and Carbocisteine. I do hope sought something.
Best wishes John

Silicone sister
5th December 2017, 19:07
Thanks for the replies everyone. No better today so I think a trip to the docs is the thing to do just to be sure. He's increased fat intake and is on lots of new supplements so hopefully it just needs time to settle down. Much love xx

Ellie
5th December 2017, 20:55
SS, if he has just started taking supplements and increased his fat intake (esp if magnesium and coconut are involved) that could explain the urgency. But, yes, he should see GP. He doesn't want those issues on his hols!

Ellie x.

Chris70
9th January 2018, 21:58
Hi SS,
My husband was diagnosed Nov 2017 and began taking Riluzole on 04 Dec, Christmas Day he had an upset tummy where at times he was just passing a clear mucous. He stopped taking Riluzole a few days ago and his tummy is settling down but he has had a rough couple of weeks.
Hope you had a good holiday xx

Terry
9th January 2018, 23:07
Hi Chris and welcome to the forum;

I guess that you are still in a mess, (brain wise) so soon after your husbands diagnoses. I would be surprised if the Riluzole was the cause of his upset tummy if he had taken it for a few weeks without any problems.

Sorry that you have had a rough couple of weeks, it doesn't take much to bring us down.

I had an OK Christmas but have just got a cold that has been very bad for a few days but there seems to be light at the end of the tunnel now.

Best wishes, Terry

Ellie
9th January 2018, 23:35
Welcome Chris and sorry to hear about you husband's diagnosis.

I'd also be hesitant to blame the Riluzole causing his stomach issue 3 weeks after starting the medicine. I'm sorry it has been such a hard few weeks for you both.

If he ants to restart taking Riluzole when he is feeling better, he could take one tablet per day for 2 weeks to see how it goes, then take the usual dose of 2 tablets per day.

I hope he is getting good support from the MND Clinic and the community team.

Love Ellie.

Chris70
11th January 2018, 21:35
Thanks for the welcome Terry
It has been an odd time getting our heads around the news and telling friends and family but I can honestly say that I am humbled by the kindness of everyone. I am sure that we have a tough journey ahead but it is a comfort to know how much support is out there including this Forum.
Glad you are on the up
Chrissie

Chris70
11th January 2018, 22:05
Hi Ellie

We thought it was just a bug but after reading about similar 'clear mucous' we felt it was more than a coincidence. Si does want to take the Riluzole and I think once his tummy is right again we will try reducing the dose at first.

Our MND Clinic has been great and I am keen to go to the next MNDA meeting although Si is a little reluctant. He has amazing positivity and determination which I hope will help him as his symptoms progress.

With love
Chrissie

Ellie
11th January 2018, 22:38
Chrissie, Si's positivity will certainly stand to him - no doubt about it!!

I was very reluctant to go to any meetings too; I didn't want to be amongst those people (even though I was one :) )

And it can be very upsetting seeing people more advanced than you - a hard reality check... He'll find his path. But for you, the meetings can be great; you're not alone.

Best wishes,
Ellie.

Sueb
12th January 2018, 01:15
Chrissie
Steve was very reluctant to go the local MNDA group, but we started going about 6 months after diagnosis when he finished work. It is the best thing we did it has been such a help and supportive group and we have made many friends.
Sue

Barry52
12th January 2018, 10:46
In reference to the branch meetings, yesterday at the Nottingham branch we had a presentation from a pharmacist who had been working for 20 in his profession. He talked about neurological diseases in general and how lifestyle, environment and diet are increasing the incidence of these health issues. Although his primary function is to issue drugs prescribed by doctors, he is a firm believer in supplements.
We were a little down on attendees due to winter bugs but the 30 or so people enjoyed the presentation and it provoked many questions.

Barry

bakeit Forum